Shear horizontal waves in a nonlinear elastic layer overlying a rigid substratum

Demirkus D., Teymur M.

HACETTEPE JOURNAL OF MATHEMATICS AND STATISTICS, vol.46, no.5, pp.801-815, 2017 (SCI-Expanded) identifier identifier


In this work, the propagation of shear horizontal (SH) waves in a homogeneous, isotropic and compressible nonlinear hyper-elastic layer having finite thickness is studied. The upper surface of the layer is assumed to be free from traction and the lower boundary is rigidly fixed. These waves are dispersive like the Love waves. The problem is examined by a perturbation method that balances the nonlinearity and dispersion in the analysis. A nonlinear Schrodinger equation is derived describing the nonlinear self modulation of the waves. Then, the effect of nonlinear properties of the material on the propagation characteristics and on the existence of solitary waves are discussed.